What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 12, 1:28 PM CST, 22 minutes earlier.
Area forecast discussion, Aug 12, 1:28 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
228 PM CDT Wed Aug 12 2020
.NEAR TERM...(Tonight)
Issued at 228 PM CDT Wed Aug 12 2020
Deep pulse convection will tend to diminish in coverage early this
evening. CAMS indicate most activity will be from western and middle
TN through north AL. Meanwhile, the trough axis over southeast MO
and south along the MS River valley will advance eastward into
western TN and northern MS. This should spawn an MCS which will
produce very heavy rainfall just to our west late tonight. Areas of
fog are likely over north AL and southern middle TN late tonight,
especially in areas that receive a good amount of rainfall this
afternoon and early evening. Some of the fog may be dense.
.SHORT TERM...(Thursday through Friday)
Issued at 228 PM CDT Wed Aug 12 2020
The shortwave and MCS will slowly advance into northwest AL and
southern middle TN Thursday morning. It may tend to weaken late
tonight into early Thursday morning, thus, there is some uncertainty
on mode/timing/intensity Thursday. Outflow or differential heating
further east along the eastern periphery of the denser cloud shield
may be where initial redevelopment occurs on Thursday. Thus, not too
keen on categorical PoPs that were in the suggested blend. Will
continue to go "likely" areawide on Thursday, and we can adjust
upward as trends present themselves. Temperatures may be held in the
80s in northwest AL, but should rapidly jump into the l90s further
east before storms move in. Given high PW values and the possibility
of repetitive rainfall through Thursday night and Friday, locally
excessive rainfall is not out of the question. We certainly could use
the rain, but there could be a risk of flash flooding in spots.
The initial shortwave will be shifting east into eastern TN and north
GA late Thursday night into Friday morning. As the main upper low
over the OH valley pushes east on Friday, a secondary trough axis
will swing through the TN valley. This will bring additional
thunderstorm clusters through the region. The associated frontal
boundary may be the focus Friday afternoon and evening with this
wave as the NAM indicates. Area wide QPF will be in the 1-2 inch
range, but as stated before, locally higher amounts are likely.
.LONG TERM...(Friday night through Tuesday)
Issued at 228 PM CDT Wed Aug 12 2020
In general, the upper-level pattern has an amplifying upper-level
wave remaining fairly stationary over the CONUS, with an amplifying
ridge over the West and a deepening trough over the East. While the
cooler air likely won't make it this far south, we may see drier air
intrude into the Tennessee Valley going into early next week, which
is reflected in cooler overnight temperatures and lesser chances for
afternoon and evening thunderstorms, mainly confined to the mountains
of NE Alabama. There are some model discrepancies in how much dry
air makes it into the Tennessee Valley, which will determine how many
showers we actually see over the weekend into early next week. We
may see a cold front try and push through closer to midweek
associated with the deepening trough, but models are not in agreement
on how far south the cold front will get. More likely, it stays
north and we continue to see seasonable, diurnally-driven convection.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1145 AM CDT Wed Aug 12 2020
SHRA and TSRA will become scattered to numerous by 21Z. Gusty winds,
+RA reducing visibility into the IFR temporarily, and frequent
lightning can be expected with TS this afternoon into early evening.
The activity should diminish in coverage after 00Z. Areas of FG are
likely to develop late tonight (after 09Z) and have included tempo
periods from 10-13Z of 3/4SM BR (IFR) at both KMSL and KHSV. After
the fog dissipates, VFR conditions are forecast. There will be
increasing SHRA and TSRA again after 16Z, but have left out of the
TAFs at this time.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...17
SHORT TERM...17
LONG TERM...McCoy
AVIATION...17
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 12, 3:45 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
445 AM CDT Wed Aug 12 2020
ALZ001>010-016-TNZ076-096-097-130000-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
445 AM CDT Wed Aug 12 2020
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
Scattered to numerous thunderstorms should develop across the
Tennessee Valley, mainly this afternoon and evening. Some of the
storms will create brief gusty outflow winds, frequent lightning, and
locally heavy rainfall. This activity should diminish in coverage in
the evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
Scattered to numerous thunderstorms are expected across the outlook
area from during Thursday and Friday, as an upper level system slowly
tracks across the region. Scattered thunderstorms will remain in the
forecast through the weekend and early next week. Coverage will be
more limited, with most activity occurring in the afternoon hours.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Aug 12, 10:21 AM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1121 AM CDT Wed Aug 12 2020
ALZ008-010-121645-
Marshall AL-DeKalb AL-
1121 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARSHALL AND
SOUTHWESTERN DEKALB COUNTIES UNTIL 1145 AM CDT...
At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm near
Boaz. This storm was nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Albertville, Boaz, Guntersville, Douglas, McVille, High Point,
Horton, Arona, Painter and Kilpatrick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3421 8642 3424 8644 3426 8644 3426 8646
3427 8646 3440 8608 3420 8599 3420 8611
3419 8611 3418 8619 3410 8630
TIME...MOT...LOC 1621Z 249DEG 2KT 3419 8623
30Special weather statement, Aug 12, 10:45 AM CST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1145 AM CDT Wed Aug 12 2020
ALZ008>010-121715-
Marshall AL-DeKalb AL-Jackson AL-
1145 AM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN MARSHALL AND WEST CENTRAL DEKALB COUNTIES UNTIL 1215 PM
CDT...
At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm over
Powell, or near Rainsville. This storm was nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Scottsboro, Rainsville, Sylvania, Fyffe, Powell, Section, Pisgah,
Dutton and Langston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3452 8573 3438 8607 3454 8620 3471 8585
TIME...MOT...LOC 1644Z 145DEG 0KT 3453 8594
30
Special weather statement, Aug 12, 11:55 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Huntsville AL
1255 PM CDT Wed Aug 12 2020
ALZ008>010-121830-
Marshall AL-DeKalb AL-Jackson AL-
1255 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...
NORTHEASTERN MARSHALL AND WEST CENTRAL DEKALB COUNTIES UNTIL 130 PM
CDT...
At 1254 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Grant, or 12 miles northeast of Guntersville,
moving northwest at 5 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fyffe, Section, Langston and Lake Guntersville St Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3443 8590 3436 8616 3451 8625 3460 8601
TIME...MOT...LOC 1754Z 150DEG 5KT 3447 8612
30
Special weather statement, Aug 12, 1:07 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
207 PM CDT Wed Aug 12 2020
ALZ006-008-009-121945-
Marshall AL-Madison AL-Jackson AL-
207 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON...NORTH
CENTRAL MARSHALL AND SOUTHEASTERN MADISON COUNTIES UNTIL 245 PM
CDT...
At 207 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owens Cross Roads, or 15 miles north of Guntersville. This storm was
nearly stationary.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owens Cross Roads, Grant, Woodville, Paint Rock and Hampton Cove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3450 8647 3468 8646 3467 8623 3448 8626
TIME...MOT...LOC 1907Z 284DEG 3KT 3458 8636
30
Special weather statement, Aug 12, 1:38 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Huntsville AL
238 PM CDT Wed Aug 12 2020
ALZ006-122015-
Madison AL-
238 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MADISON COUNTY UNTIL 315
PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Huntsville. This storm was nearly stationary.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Huntsville, Madison, Moores Mill, Redstone Arsenal, Meridianville,
Alabama A And M University, University Of Alabama In Huntsville,
Marshall Space Flight Center, Harvest and Maysville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3461 8649 3469 8677 3490 8669 3482 8639
TIME...MOT...LOC 1938Z 201DEG 2KT 3474 8659
30
Special weather statement, Aug 12, 1:42 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Huntsville AL
242 PM CDT Wed Aug 12 2020
ALZ005>007-122015-
Madison AL-Morgan AL-Limestone AL-
242 PM CDT Wed Aug 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE AND SOUTHERN MORGAN COUNTIES UNTIL 315 PM
CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Priceville, or near Hartselle. This storm was nearly stationary.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Hartselle, Redstone Arsenal, Priceville, Falkville, Triana,
Somerville, Eva, Lacon, Valhermoso Springs and Florette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3434 8703 3463 8682 3457 8660 3430 8678
TIME...MOT...LOC 1942Z 237DEG 3KT 3446 8683
30